Alert archive / California / Gale Watches in 2013

Gale Watch 26, NWS Eureka, CA

December 17, 2013

NWS Eureka, CA issued this gale watch at Dec 17, 2013, 3:14 AM PST. It took effect at Dec 18, 2013, 4:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 17, 2013, 3:14 AM PST (11:14 UTC)
In effect from
Dec 18, 2013, 4:00 PM PST
Expired
Dec 17, 2013, 3:11 PM PST
In force
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 16, 3:58 PM PST, 11 hours 16 minutes earlier.

Area forecast discussion, Dec 16, 3:58 PM PST, 11 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
358 PM PST MON DEC 16 2013

.SYNOPSIS...
HIGH PRESSURE WILL MAINTAIN DRY WEATHER AND WARM TEMPERATURES ACROSS
NORTHWEST CALIFORNIA TUESDAY. A COLD FRONT WILL BRING SHARPLY COOLER
TEMPERATURES WEDNESDAY AND THURSDAY ALONG WITH SOME DRIZZLE OR A
COUPLE SHOWERS.

&&

.DISCUSSION...
LOW-IMPACT WEATHER CONTINUES FOR AT LEAST THE NEXT WEEK OR TWO AS
HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT PERSIST OVER THE EASTERN
PACIFIC. SKIES ARE CLEAR ACROSS ALL OF NORTHWEST CALIFORNIA THIS
AFTERNOON WITH TEMPERATURES IN THE 60S AND 70S ACROSS MOST MOUNTAINS
AND RIDGES, AS WELL AS THE VALLEYS OF MENDOCINO COUNTY...WHILE
VALLEYS FURTHER NORTH REMAIN COOLER UNDERNEATH AN INVERSION. THE
COAST IS A BIT MILDER TODAY WITH ALL OF THE SUNSHINE AS WELL. WEAK
OFFSHORE FLOW WILL CONTINUE THROUGH TUESDAY, AND EXPECT THAT WILL BE
ENOUGH TO KEEP THE BOUNDARY LAYER RELATIVELY DRY ALONG THE COAST AND
INHIBIT LOW CLOUD DEVELOPMENT. WOULD NOT RULE OUT SOME PATCHY FOG
ESPECIALLY AROUND HUMBOLDT BAY THOUGH, SIMILAR TO WHAT WE SAW THIS
MORNING. THE VALLEYS OF INTERIOR HUMBOLDT AND TRINITY COUNTY WILL
ALSO SEE SOME FOG AGAIN BY TOMORROW MORNING, AS THE STRONG INVERSION
REMAINS IN PLACE. THIS WILL KEEP DAYTIME TEMPERATURES ON THE
COOL-SIDE THERE AGAIN. ELSEWHERE EXPECT SIMILARLY MILD TEMPERATURES
TOMORROW...PERHAPS A FEW DEGREES COOLER INLAND, AS UPPER RIDGING
BEGINS TO WEAKEN.

A RATHER STRONG COLD FRONT CARRYING LITTLE MOISTURE WILL PASS
THROUGH LATE WEDNESDAY INTO WEDNESDAY NIGHT AS A SHORTWAVE TROUGH
CURRENTLY TRACKING ACROSS THE ALEUTIANS PARTIALLY PHASES WITH UPPER
LEVEL ENERGY SPINNING OFF THE CALIFORNIA COAST. ANY PRECIPITATION
WILL PRIMARILY BE DRIVEN BY LOW-LEVEL MOISTURE AND CONVERGENCE AHEAD
OF THE COLD FRONT, SO A LITTLE SPOTTY LIGHT RAIN OR DRIZZLE MAINLY
ALONG THE NORTH COAST AND NORTH COAST INTERIOR IS THE MOST WE CAN
EXPECT FROM THIS SYSTEM. BY THE TIME THE UPPER-LEVEL TROUGH ARRIVES
WITH SHARPLY COLDER AIR, THE ATMOSPHERE WILL BE QUICKLY DRYING OUT.
COULDNT TOTALLY RULE OUT A PASSING SHOWER THROUGH WEDNESDAY NIGHT,
BUT EXPECT CLEARING SKIES OTHERWISE HEADING INTO THURSDAY.
TEMPERATURES WILL BE SUBSTANTIALLY COOLER EACH DAY WEDNESDAY AND
THURSDAY. WITH STRONG NORTH WINDS IN THE WAKE OF THE UPPER TROUGH,
THURSDAY WILL FEEL ESPECIALLY CHILLY. CONDITIONS WILL GRADUALLY
MODERATE HEADING INTO THE WEEKEND. LEFT SLGT/LOW CHANCE POPS OVER
DEL NORTE COUNTY FOR LATER FRIDAY INTO SATURDAY AS MOST GUIDANCE
INDICATES A WARM FRONT WITH A RENEWED PUSH OF ONSHORE FLOW HEADING
INTO WASHINGTON AND OREGON, BUT HIGH PRESSURE SHOULD SUBSTANTIALLY
LIMIT RAINFALL SOUTH OF CAPE BLANCO. ANOTHER SYSTEM MAY CLIP OUR
AREA LATER MONDAY OR TUESDAY, BUT ANY RAINFALL WILL BE LIGHT. THE
PATTERN CONTINUES TO LOOK VERY DRY RIGHT THROUGH NEXT WEEK. AAD

&&

.AVIATION...MOSTLY VFR CONDITIONS PERSISTED ACROSS NW CALIFORNIA
TODAY WITH THE EXCEPTION OF POCKETS OF HAZY REGIONS ALONG THE COAST
THAT BROUGHT VISIBILITIES DOWN TO AS LOW AS 2 STATUTE MILES.
ALTHOUGH, WEBCAMS INDICATED DECENT VISIBILITIES DESPITE HAZY
CONDITIONS TODAY. PATCHY FOG WILL LIKELY RETURN TO LOW LYING AREAS
ALONG THE HUMBOLDT BAY REGION AS WELL AS SOME INTERIOR VALLEYS
ACROSS TRINITY COUNTY. OTHERWISE MOSTLY VFR CONDITIONS ARE
ANTICIPATED OVERNIGHT WITH MODELS INDICATING LOW RH VALUES AND LIGHT
OFFSHORE FLOW THROUGH THE OVERNIGHT HOURS.

&&

.MARINE...SEAS REMAINED ELEVATED THROUGH THE AFTERNOON DUE TO THE
WESTERLY WAVE GROUP LINGERING LONGER THAN PREVIOUSLY ANTICIPATED.
MANY OF THE COASTAL BUOYS WERE WAVERING BETWEEN 9 AND 10 FEET AT 14
SECONDS THROUGHOUT THE AFTERNOON. AS A RESULT, SMALL CRAFT
ADVISORIES WERE ISSUED FOR THE OUTER COASTAL WATERS UNTIL 9 PM THIS
EVENING. CONDITIONS WILL BRIEFLY RELAX TUESDAY BEFORE BOTH WINDS AND
SEAS INCREASE SUBSTANTIALLY WEDNESDAY EVENING AS A FRONT SLIDES OVER
THE REGION. CONFIDENCE IS FAIRLY HIGH THERE WILL BE GALE FORCE WINDS
ACROSS THE OUTER WATERS, HOWEVER, THERE IS STILL SOME UNCERTAINTY
WITH THE ONSET OF THE WINDS WITH THE PASSAGE OF THE BOUNDARY. LATEST
RUN OF THE SWAN HAS SEAS HITTING 20 FT IN THE SOUTHERN OUTER WATERS
ON THU...WHILE THE ENP HAD 16 FT. EITHER CASE IT IS LOOKING
HAZARDOUS WED NIGHT AND THU. WATCHES WILL BE LIKELY WITH THE NEXT
MARINE UPDATE.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...

SMALL CRAFT ADVISORY UNTIL 9 PM PST THIS EVENING PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 16, 5:01 AM PST, 22 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
501 AM PST MON DEC 16 2013

CAZ001>004-076-171315-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
501 AM PST MON DEC 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 3:14 AM PSTSmall Craft AdvisoryEKA42 hr
Dec 17, 3:11 PM PSTGale WatchEKA13 hr
Dec 17, 3:11 PM PSTGale WarningEKA71 hr

Nearby

Gale Watches in California, 2013Every gale watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.